please help,need to feel good again

well here we go,all startedin oct,2012.started having pain in my knee,went to osteo doctor,gave me cordizone shot in knee,never worked,then started gettin pain everywhere,came out of nowhere,felt like i was 90,in so much pain can barely do anything,havent worked in 5 monthsmput me on prednazone took my pain away within 5 hours was great,,,,,,but im diebetic take 5 shots aday,,,,,,,,,,,,,so my sugars spiked up to 500 an in the 400s an gained 20 pounds,not good ,so had to get weened of prednazone,now on methotrexate 2.5 tab,6 pills in a day once a week. just stared them in severe pain though ,cant take much more ,need to find relief,was hoping someone nows of maybe some natural pain meds with no side effects,,,,please help 57 f in maine ,ty

6 Replies

oldestnewest
  • Hi there. Sorry to hear you are having such a rotten time. Do you have a positive diagnosis of polymyalgia rheumatica? Have your doctors ruled out Rheumatoid Arthritis? The pain of PMR can be very severe, particularly in the shoulders and hip area. For pain relief we have to start with paracetemol, because the anti-inflammatories don't work well with other PMR medications. I found I had to do a lot of work on my mental state of mind to accept my pain and find a way to live with it, to have it with me as a companion but not to let it take up all my attention. Learning relaxation and dissociation techniques can help. Are your inflammatory markers high? When the inflammation in your system subsides, the pain should not be so bad. If nothing relieves it, then you may need to ask your doctor about an alternative diagnosis, such as fibromyalgia. Hope you are feeling better soon.

  • Hi,what have you been diagnosed with is it GCA or PMR?I have been in horrible pain for the last 7 months and as Kate says it is with you all of the time,you must learn to live with it and look forward to the good days when it subside,a year gone January I was at the gym 3 times a week by the 10 of February I was having a biopsy in hospital imagine the shock,and diagnosed with GCA.still have not got a Rhymy yet,this forum is brilliant and has given me a new lease of life so please don't give up,try and change your diet although you must be on a good one already due to you been diabeti so keep up the perfect diet if you can,

    do lots of research on your disease the mayo clinic have lots of good tips I do hope you are feeling more confident very soon,kind regards Ritter

  • Hi I also have PMR and T1 Diabetes (for 53 years). It is very difficult to control your bs levels whilst taking steroids (as you will know). I have an insulin pump and think that made it easier to control my bs but still went horrendously high on the initial dose of 30mg and even when down 20mg and 15mg. Do you have an endo who can help you with the diabetes whilst taking the steroids? I don't think it's something you can do on your own so you could really do with some guidance. Try to stick with your normal food intake and resist the urge to snack on carbs (which put on the weight) and rather try to snack on very low calorie items such as celery sticks and raw carrot. As you start to reduce the pred you will see better bs results but for now you need some help with balancing your diabetes. Feel free to msg me if you want to talk. Tricia x

  • Hi ty,

    We,ve got an awful lot to consider here, but I'm afraid we are going to have to ask for more information before we can even begin to understand what might be happening to you and which way you can procede to get relief from all the pain.

    The one fact that stands out for me is that prednisolone knocked the pain for six in 5 hours, but at what dose? You might ask why I need to know - well I was given 30mg of pred and my pain vanished like magic in 3 hours, and with that fact alone, my rheumy diagnosed PMR.

    Why is prednisolone used for this illness? Because it handles the inflammation like no other drug. Methotrexate is used, but only when the disease is going back to sleep and metho can help patients get off the steroids or when pred cannot be used at all because of it's dangers.

    It's true that prednisolone and diabetes do not sit well together because pred reduces our ability to handle sugar considerably, therefore, all of us on pred need to follow a very strict diet which cuts out all added sugar ( and that means honey as well as refined sugar, most fruits and all unrefined carbs like white bread). Were you being good and doing this when you had diabetes alone? - if you were cheating a bit then prednisolone would have had a field day and piled on the weight.

    I do hope the methotrexate works. Perhaps it will take a little time, to help reduce the inflammation you could also try cutting right down on caffeine, the Nightshade family members like tomatoes and peppers, and using anti inflammatory herbs - there are lots of web sites the give whole lists of them.

    Pats.

  • " I found I had to do a lot of work on my mental state of mind to accept my pain and find a way to live with it, to have it with me as a companion but not to let it take up all my attention."

    So agree with this; it took me a while to come to terms and I think one's state of mind makes a huge difference in managing this.

    Also agree very much with Kate -- more information would help as you are talking about some serious issues. I would say however that I certainly would want to be working with specialists for both conditions, NOT a GP.

    Ritter -- though you haven't seen a rheumy yet (and waiting can be frustrating!) I hope they do have you on steroids? If diagnosed with GCA it would be really dangerous not to be on them while waiting for a consult.

    For most of us, there's a phase of a few months to a year or so where we are on higher prednisalone/prednisone and side affects are more likely and noticeable but most of us will then drop below 10mg daily and any difficulties == both medication side affects, and pain -- do tend to start to ease. :)

    I'd reiterate that daily exercise even of very mild does really help; most find swimming or aquasize best of all (I found pain disappeared entirely for a couple of hours afterwards). Just sitting or lying down makes pain a LOT worse -- cannot stress this enough!!! And also makes it harder to focus the mind on other things so pain can become vicious circle.

  • Sorry having bad time ,,have you just gone on Methtrexate ,i have been on it for 6mths ,and it takes at least mth before some results ,i still hate taking as always have a bad day tried no energy ,but do feel some what better now. Have more good days than bad now .Diabetes should improve as prednisolone is reduced and taking methtrexate.So hope soon feeling some what better .

You may also like...